Contemporary Mathematics. Fundamental Directions

Editor-in-Chief: Revaz Valerianovich Gamkrelidze, Academician of the Russian Academy of Sciences, Professor, Doctor of Physical and Mathematical Sciences, Steklov Mathematical Institute, Russian Academy of Sciences, Russian Federation

ISSN: 2413-3639 (print)  1573-8795 (online)

Founded in 2003 г. Publication frequency: quarterly 

Indexationelibrary.rumathnet.ru, Google Scholar, Lens, Microsoft Academic, Research4Life

Open Access: Open Access. 

Publisher:  Peoples’ Friendship University of Russia (RUDN University)

The journal "Contemporary Mathematics. Fundamental Directions" is published both in English and Russian.

The journal is devoted to the actual topics of contemporary mathematics.

The journal is focused on publication of surveys as well as articles containing novel results.

The English version is published by "Springer Science+Business Media, Inc." (USA) in the series "Journal of Mathematical Sciences." ISSN: 1072-3374 (print version) ISSN: 1573-8795 (electronic version)

Current Issue

Vol 66, No 2 (2020): Proceedings of the Crimean Autumn Mathematical School-Symposium

Articles
Nikolay Dmitrievich Kopachevsky. March 25, 1940 - May 18, 2020
- -.
Abstract
Contemporary Mathematics. Fundamental Directions. 2020;66(2):157-159
views
On Embedding of the Morse-Smale Diffeomorphisms in a Topological Flow
Grines V.Z., Gurevich E.Y., Pochinka O.V.
Abstract

This review presents the results of recent years on solving of the Palis problem on finding necessary and sufficient conditions for the embedding of Morse-Smale cascades in topological flows. To date, the problem has been solved by Palis for Morse-Smale diffeomorphisms given on manifolds of dimension two. The result for the circle is a trivial exercise. In dimensions three and higher new effects arise related to the possibility of wild embeddings of closures of invariant manifolds of saddle periodic points that leads to additional obstacles for Morse-Smale diffeomorphisms to embed in topological flows. The progress achieved in solving of Palis’s problem in dimension three is associated with the recently obtained complete topological classification of Morse-Smale diffeomorphisms on three-dimensional manifolds and the introduction of new invariants describing the embedding of separatrices of saddle periodic points in a supporting manifold. The transition to a higher dimension requires the latest results from the topology of manifolds. The necessary topological information, which plays key roles in the proofs, is also presented in the survey.

Contemporary Mathematics. Fundamental Directions. 2020;66(2):160-181
views
To the Problem on Small Oscillations of a System of Two Viscoelastic Fluids Filling Immovable Vessel: Model Problem
Zakora D.A., Kopachevsky N.D.
Abstract

In this paper, we study the scalar conjugation problem, which models the problem of small oscillations of two viscoelastic fluids filling a fixed vessel. An initial-boundary value problem is investigated and a theorem on its unique solvability on the positive semiaxis is proven with semigroup theory methods. The spectral problem that arises in this case for normal oscillations of the system is studied by the methods of the spectral theory of operator functions (operator pencils). The resulting operator pencil generalizes both the well-known S. G. Kreyn’s operator pencil (oscillations of a viscous fluid in an open vessel) and the pencil arising in the problem of small motions of a viscoelastic fluid in a partially filled vessel. An example of a two-dimensional problem allowing separation of variables is considered, all points of the essential spectrum and branches of eigenvalues are found. Based on this two-dimensional problem, a hypothesis on the structure of the essential spectrum in the scalar conjugation problem is formulated and a theorem on the multiple basis property of the system of root elements of the main operator pencil is proved.

Contemporary Mathematics. Fundamental Directions. 2020;66(2):182-208
views
Dilatations of Linear Operators
Kudryashov Y.L.
Abstract
The article is devoted to building various dilatations of linear operators. The explicit construction of a unitary dilation of a compression operator is considered. Then the J -unitary dilatation of a bounded operator is constructed by means of the operator knot concept of a bounded linear operator. Using the Pavlov method, we construct the self-adjoint dilatation of a bounded dissipative operator. We consider spectral and translational representations of the self-adjoint dilatation of a densely defined dissipative operator with nonempty set of regular points. Using the concept of an operator knot for a bounded operator and the Cayley transform, we introduce an operator knot for a linear operator. By means of this concept, we construct the J -self-adjoint dilatation of a densely defined operator with a regular point. We obtain conditions of isomorphism of extraneous dilations and their minimality.
Contemporary Mathematics. Fundamental Directions. 2020;66(2):209-220
views
Symmetric Spaces of Measurable Functions: Old and New Advances
Muratov M.A., Rubshtein B.A.
Abstract
The article is an extensive review in the theory of symmetric spaces of measurable functions. It contains a number of new (recent) and old (known) results in this field. For the most of the results, we give their proofs or exact references, where they can be found. The symmetric spaces under consideration are Banach (or quasi-Banach) latices of measurable functions equipped with symmetric (rearrangement invariant) norm (or quasinorm). We consider symmetric spaces E = E(Ω, Fμ, μ) ⊂ L0 (Ω, Fμ, μ) on general measure spaces (Ω, Fμ, μ), where the measures μ are assumed to be finite or infinite σ-finite and nonatomic, while there are no assumptions that (Ω, Fμ, μ) is separable or Lebesgue space. In the first section of the review, we describe main classes and basic properties of symmetric spaces, consider minimal, maximal, and associate spaces, the properties (A), (B), and (C), and Fatou’s property. The list of specific symmetric spaces we use includes Orlicz LΦ(Ω, Fμ, μ), Lorentz ΛW (Ω, Fμ, μ), Marcinkiewicz MV (Ω, Fμ, μ), and Orlicz-Lorentz LW,Φ (Ω, Fμ, μ) spaces, and, in particular, the spaces Lp (w), Mp(w), Lp,q, and L∞(U ). In the second section, we deal with the dilation (Boyd) indexes of symmetric spaces and some applications of classical Hardy-Littlewood operator H. One of the main problems here is: when H acts as a bounded operator on a given symmetric space E(Ω, Fμ, μ)? A spacial attention is paid to symmetric spaces, which have Hardy-Littlewood property (HLP) or weak Hardy-Littlewood property (WHLP). In the third section, we consider some interpolation theorems for the pair of spaces (L1 , L∞) including the classical Calderon-Mityagin theorem. As an application of general theory, we prove in the last section of review Ergodic Theorems for Cesaro averages of positive contractions in symmetric spaces. Studying various types of convergence, we are interested in Dominant Ergodic Theorem (DET ), Individual (Pointwise) Ergodic Theorem (IET ), Order Ergodic Theorem (OET ), and also Mean (Statistical) Ergodic Theorem (MET ).
Contemporary Mathematics. Fundamental Directions. 2020;66(2):221-271
views
Smoothness of Generalized Solutions of the Neumann Problem for a Strongly Elliptic Differential-Difference Equation on the Boundary of Adjacent Subdomains
Neverova D.A.
Abstract

This paper is devoted to the study of the qualitative properties of solutions to boundary-value problems for strongly elliptic differential-difference equations. Some results for these equations such as existence and smoothness of generalized solutions in certain subdomains of Q were obtained earlier. Nevertheless, the smoothness of generalized solutions of such problems can be violated near the boundary of these subdomains even for infinitely differentiable right-hand side. The subdomains are defined as connected components of the set that is obtained from the domain Q by throwing out all possible shifts of the boundary ∂Q by vectors of a certain group generated by shifts occurring in the difference operators. For the one dimensional Neumann problem for differential-difference equations there were obtained conditions on the coefficients of difference operators, under which for any continuous right-hand side there is a classical solution of the problem that coincides with the generalized solution. 2 Also there was obtained the smoothness (in Sobolev spaces W k ) of generalized solutions of the second and the third boundary-value problems for strongly elliptic differential-difference equations in subdomains excluding ε-neighborhoods of certain points. However, the smoothness (in Ho¨ lder spaces) of generalized solutions of the second boundary-value problem for strongly elliptic differential-difference equations on the boundary of adjacent subdomains was not considered. In this paper, we study this question in Ho¨ lder spaces. We establish necessary and sufficient conditions for the coefficients of difference operators that guarantee smoothness of the generalized solution on the boundary of adjacent subdomains for any right-hand side from the Ho¨ lder space.

Contemporary Mathematics. Fundamental Directions. 2020;66(2):272-291
views
On the Theory of Entropy Solutions of Nonlinear Degenerate Parabolic Equations
Panov E.Y.
Abstract

We consider a second-order nonlinear degenerate parabolic equation in the case when the flux vector and the nonstrictly increasing diffusion function are merely continuous. In the case of zero diffusion, this equation degenerates into a first order quasilinear equation (conservation law). It is known that in the general case under consideration an entropy solution (in the sense of Kruzhkov-Carrillo) of the Cauchy problem can be non-unique. Therefore, it is important to study special entropy solutions of the Cauchy problem and to find additional conditions on the input data of the problem that are sufficient for uniqueness. In this paper, we obtain some new results in this direction. Namely, the existence of the largest and the smallest entropy solutions of the Cauchy problem is proved. With the help of this result, the uniqueness of the entropy solution with periodic initial data is established. More generally, the comparison principle is proved for entropy suband super-solutions, in the case when at least one of the initial functions is periodic. The obtained results are generalization of the results known for conservation laws to the parabolic case.

Contemporary Mathematics. Fundamental Directions. 2020;66(2):292-313
views
Resolvent Approximations in L2-Norm for Elliptic Operators Acting in a Perforated Space
Pastukhova S.E.
Abstract
We study homogenization of a second-order elliptic differential operator Aε = - div a(x/ε)∇ acting in an ε-periodically perforated space, where ε is a small parameter. Coefficients of the operator Aε are measurable ε-periodic functions. The simplest case where coefficients of the operator are constant is also interesting for us. We find an approximation for the resolvent (Aε + 1)-1 with remainder term of order ε2 as ε → 0 in operator L2-norm on the perforated space. This approximation turns to be the sum of the resolvent (A0 + 1)-1 of the homogenized operator A0 = - div a0 ∇, a0 > 0 being a constant matrix, and some correcting operator εCε. The proof of this result is given by the modified method of the first approximation with the usage of the Steklov smoothing operator.
Contemporary Mathematics. Fundamental Directions. 2020;66(2):314-334
views
On Spectral and Evolutional Problems Generated by a Sesquilinear Form
Yakubova A.R.
Abstract
On the base of boundary-value, spectral and initial-boundary value problems studied earlier for the case of single domain, we consider corresponding problems generated by sesquilinear form for two domains. Arising operator pencils with corresponding operator coefficients acting in a Hilbert space and depending on two parameters are studied in detail. In the perturbed and unperturbed cases, we consider two situations when one of the parameters is spectral and the other is fixed. In this paper, we use the superposition principle that allow us to present the solution of the original problem as a sum of solutions of auxiliary boundary-value problems containing inhomogeneity either in the equation or in one of the boundary conditions. The necessary and sufficient conditions for the correct solvability of boundary-value problems on given time interval are obtained. The theorems on properties of the spectrum and on the completeness and basicity of the system of root elements are proved.
Contemporary Mathematics. Fundamental Directions. 2020;66(2):335-371
views

This website uses cookies

You consent to our cookies if you continue to use our website.

About Cookies